MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3125-1200S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Ambulation or Postural Difficulties (2544); Implant Pain (4561)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not accessible.If additional information becomes available, it will be provided in a supplemental report.Device still implanted in the patient.
 
Event or Problem Description
The husband of a patient reported the following: "i am referring to the previous correspondence ((b)(4)) which in summary stated that after an operation, on my wife's left femur, she had begun to suffer from atopic dermatitis.Intervention on (b)(6) 2019 performed at the (b)(6) hospital.Subsequently, the fact that from the metal tests done to my wife, she was not allergic to titanium or the material of the nail, from a certain point of view calmed me, but then after a year ((b)(6) 2021) the nail broke.From asst (b)(6) hospital report i read: "x-ray: unconsolidated existence of pertrochanteric fracture with reverse rim and fatigue fracture of the femoral nail at the level of the cephalic screw." the patient also reported pain.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to h6 health impact code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event, like x-rays, as well as the affected device must be available in order to determine the exact root cause of the complaint event.The provided information mentions a unconsolidated existence of pertrochanteric fracture with reverse rim and fatigue fracture of the femoral nail.In this relation and to answer the questions from the event description following statements from the attached instructions for use can be pointed out: "the use of these devices provides the surgeon with a means of bone fixation for the management of fracture and reconstructive surgery.These devices are intended only to assist healing and are not intended to replace normal bone structures.No fracture fixation device that is subject to material fatigue can be expected to withstand activity levels in the same way as would a normal healthy bone.The fracture fixation system, therefore, will not be as strong, reliable or durable as a normal human bone.The implant is intended for temporary bone fixation.In the event of a delay in bone consolidation, or if such consolidation does not take place, or if explantation is not carried out, complications may occur, for example fracture or loosening of the implant or instability of the implant system.Regular postoperative examinations (e.G.X-ray checks) are advisable." related to the other questions regarding drawing of the device and occurrence rate of breakages it can be stated that this data is only for internal use and is in general not forwarded to patients.We can assure that stryker has an effective post market surveillance system in place and does monitor complaints to ensure that our devices in the market are safe and effective.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The husband of a patient reported the following: "i am referring to the previous correspondence (b)(6) which in summary stated that after an operation, on my wife's left femur, she had begun to suffer from atopic dermatitis.Intervention on (b)(6) 2019 performed at the (b)(6) hospital.Subsequently, the fact that from the metal tests done to my wife, she was not allergic to titanium or the material of the nail, from a certain point of view calmed me, but then after a year on (b)(6) 2021) the nail broke.From (b)(6) hospital report i read: "x-ray: unconsolidated existence of pertrochanteric fracture with reverse rim and fatigue fracture of the femoral nail at the level of the cephalic screw." the patient also reported pain.

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13560494
Report Number0009610622-2022-00062
Device Sequence Number11709483
Product Code HSB
UDI-Device Identifier04546540375087
UDI-Public04546540375087
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2024
Device Model Number3125-1200S
Device Catalogue Number31251200S
Device Lot NumberK087643
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight45 KG